HYPOPROTHROMBINEMIA DUE TO DICUMAROL IN A MALINGERER: A CASE REPORT

W A STAFNE, A E MOE

Annals of Internal Medicine · 1951 · 21 citations · 2 references

Concepts

Abstract

Case Reports1 October 1951HYPOPROTHROMBINEMIA DUE TO DICUMAROL IN A MALINGERER: A CASE REPORTWILLIAM A. STAFNE, M.D., F.A.C.P., ALLAN E. MOE, M.D.WILLIAM A. STAFNE, M.D., F.A.C.P.Search for more papers by this author, ALLAN E. MOE, M.D.Search for more papers by this authorAuthor, Article, and Disclosure Informationhttps://doi.org/10.7326/0003-4819-35-4-910 SectionsAboutPDF ToolsAdd to favoritesDownload CitationsTrack CitationsPermissions ShareFacebookTwitterLinkedInRedditEmail ExcerptSince the isolation and synthesis of Dicumarol by Link and his co-workers in 1941, and its subsequent utilization in the prevention and treatment of thromboembolic phenomena, numerous articles have appeared in the literature emphasizing the need for caution in its administration to prevent serious consequences. The case to be presented is one of Dicumarol poisoning, a result of malingering, with widespread hemorrhages of serious import.CASE REPORTThe patient, a 26 year old graduate nurse, entered the hospital May 16, 1947, complaining of pain across the middle of her back of two days' duration. According to the patient, on the...Bibliography1. ShlevenLederer ELM: Uncontrollable hemorrhage after Dicumarol therapy with autopsy findings, Ann. Int. Med. 21: 332-342, 1944. LinkGoogle Scholar2. RosenbloomCrane DJJ: Massive hematuria due to Dicumarol overdosage, J. A. M. A. 132: 924-925, 1946. CrossrefMedlineGoogle Scholar3. BarkerCromerHurnWaugh NWHEMJM: Use of Dicumarol in prevention of postoperative thrombosis and embolism with special reference to dosage and safe administration, Surgery 17: 207-217, 1945. Google Scholar This content is PDF only. To continue reading please click on the PDF icon. Author, Article, and Disclosure InformationAffiliations: Fargo, North Dakota*Presented at the Regional Meeting of the American College of Physicians, Grand Forks, North Dakota, September 10, 1949.Received for publication December 4, 1949.From the Department of Internal Medicine, Fargo Clinic, Fargo, North Dakota. PreviousarticleNextarticle Advertisement FiguresReferencesRelatedDetails Metrics Cited byFatal cerebellar haemorrhage due to phenprocoumon poisoningMunchausen syndrome in hematology: Case reports of three variants and review of the literaturePsychiatric Munchausen's syndromeSurreptitious warfarin ingestionVitamin Deficiencies and Excesses: Behavioral Consequences in AdultsAutoerythrocyte sensitizationBleeding from Self-administration of Phenindione: a Detailed Case-studySurreptitious Ingestion of WarfarinHemorrhagic Diathesis Induced by Surreptitious Ingestion of Coumarin DrugsMisuse of digitalis to mimic heart diseaseThe Anticoagulant Malingerer Psychiatric Studies of Three PatientsDAVID P. AGLE, M.D., OSCAR D. RATNOFF, M.D., F.A.C.P., GOTTFRIED K. SPRING, M.D.Surreptitious Ingestion of Coumarin Anticoagulant DrugsROBERT A. O'REILLY, M.D., F.A.C.P., PAUL M. AGGELER, M.D., F.A.C.P.Anticoagulant malingerers (the “dicumarol-eaters”)Haemorrhagic Diathesis Due to Criminal Poisoning with WarfarinHemorrhagic State Due to Surreptitious Ingestion of BishydroxycoumarinDETECTION OF A SELF‐INFLICTED HÆMORRHAGIC DISORDER 1 October 1951Volume 35, Issue 4Page: 910-911KeywordsGraduate medical educationHemorrhageLower back painNurses ePublished: 1 December 2008 Issue Published: 1 October 1951 PDF downloadLoading ...

References

2